Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Shreveport, LA

March 12, 20167 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2016, 2:20 PM CST for 7 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2016, 2:20 PM CST (20:20 UTC)
Expired
Mar 12, 2016, 3:00 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS54 KSHV 122020
SVRSHV
LAC013-027-049-061-073-111-127-122100-
/O.NEW.KSHV.SV.W.0025.160312T2020Z-160312T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 300 PM CST

* AT 219 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
  JONESBORO...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RUSTON...GRAMBLING...JONESBORO...ARCADIA...GIBSLAND...DUBACH...CHOUDRANT...
  SIMSBORO...HODGE...NORTH HODGE...VIENNA...EAST HODGE...LUCKY...BIENVILLE...
  LISBON...QUITMAN...DOWNSVILLE...BRYCELAND...MOUNT LEBANON AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3214 9283 3228 9317 3289 9289 3257 9232
TIME...MOT...LOC 2019Z 211DEG 30KT 3228 9298 

HAIL...<.75IN
WIND...60MPH
 
$$

VIII.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:02 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 12, 11:02 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST SAT MAR 12 2016

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE BECOMING MORE
WIDESPREAD IN ASSOCIATION WITH A LOW PRESSURE SYSTEM ACROSS
CENTRAL TEXAS. CURRENTLY...ALL OF THE CONVECTION IS ACROSS OUR
EAST TEXAS COUNTIES. AS THE LOW CONTINUES TO MOVE TO THE NNE...EXPECT
CONVECTION TO SPREAD INTO THE REST OF THE REGION. MADE SOME SLIGHT
MODIFICATIONS TO TEMPERATURE TRENDS DUE TO CLOUD COVER...MORNING
FOG...AND RAIN. OTHERWISE...THE REST OF THE FORECAST LOOKS TO BE
ON TRACK. /20/

&&

.PREV DISCUSSION... /ISSUED 537 AM CST SAT MAR 12 2016/

AVIATION...
A WEAK FRONTAL BOUNDARY WILL SHIFT NORTH TODAY ALLOWING FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AREA TAF SITES FROM
12/16Z-13/00Z. IFR/LIFR CEILINGS AND VISIBILITIES THIS MORNING TO
GRADUALLY IMPROVE TO MVFR BY 13/00Z. HOWEVER...CEILINGS TO BECOME
IFR AFTER 13/06Z ACROSS MOST SITES. OTHERWISE...SOUTHEAST WINDS 5
TO 10 KNOTS TODAY TO BECOME LIGHT AND VARIABLE OVERNIGHT. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  58  79  55 /  60  20  20  10
MLU  69  59  78  56 /  70  30  20  10
DEQ  68  54  73  51 /  60  20  20  10
TXK  68  57  75  53 /  60  20  20  10
ELD  67  58  76  54 /  70  40  30  20
TYR  71  58  78  55 /  60  10  10  10
GGG  71  58  79  54 /  60  10  10  10
LFK  74  60  82  55 /  60  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
     153-166-167.

&&

20
Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 12 2016

LAZ010-011-017>022-TXZ138-151-153-166-167-131800-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-HARRISON-PANOLA-SHELBY-SAN AUGUSTINE-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD
BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE
MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE
FLOODING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

TXZ108>111-124-125-136-137-149-150-152-165-131800-
FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
NACOGDOCHES-ANGELINA-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE
POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-112-131800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-CASS-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE
POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO POSSIBLY SCATTERED AFTERNOON THUNDERSTORMS WILL
RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE
STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY AND
TONIGHT.

ARZ071>073-LAZ001>006-012>014-TXZ126-131800-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
BIENVILLE-JACKSON-OUACHITA-MARION-
1200 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD
BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE
MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE
FLOODING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY
AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY
STRONG WIND GUSTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:20 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more28 hr
Mar 12, 1:19 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster18 hr
Mar 12, 11:13 AM CSTRiver Flood WarningSHVCaldwell, Ouachita44 days
Mar 12, 12:32 PM CSTAreal Flood AdvisorySHVDe Soto, Natchitoches, Sabine3 hr
Mar 12, 2:21 PM CSTSpecial Weather StatementSHVWebster39 min
Mar 12, 2:43 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster32 min
Mar 12, 4:44 PM CSTFlash Flood WarningSHVLaSalle3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.